MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN EEA; STAPLE, IMPLANTABLE
Model Number HEM3348
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a hemorrhoid case, the stapler did not fire.The surgeon used a new stapler from the same batch to complete the case.No tissue damage happened during the initial surgery.The next day, the patient had a bleeding.The patient was put on medication to treat the bleeding and was taken back to the operating room wherein multiple stitches were made to the staple line.Blood transfusion was not needed.
 
Additional Manufacturer Narrative
Concomitant product: hem3348 33mm haemorrhoid stap4.8mmstap (lot#: n2m0133y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the instrument did not fire.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19706899
Report Number1219930-2024-03131
Device Sequence Number6617206
Product Code GDW
UDI-Device Identifier10884521047563
UDI-Public10884521047563
Combination Product (Y/N)N
Initial Reporter CountryMU
PMA/510(K) Number
K083781
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEM3348
Device Catalogue NumberHEM3348
Device Lot NumberN2M0133Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11.
Patient Age21 YR
Patient SexMale
Patient Weight53 KG